Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had diverticulitis. Treated with antibiotics. Having chronic fatigue, fever and aching joints. What to do?

User rating for this question
Excellent
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2352 Questions
Question
I had a bout with diverticulitis in febuary was hospitalized and given IV antibiotics was released and treated with antibiotics into March , I have had a fever of unknown origin , and chronic fatigue , achy joints ., up until 4 weeks ago, my temperature is almost normal still at times a degree or two high now, but still have fatigue and joint stiffness, Gastroenterologists referred me to infectious disease dr. had all kinds of tests for endocaditis , giant cell ateritis, WBC cell scans , barium scans (full Body everything looks normal ) came up neg on test for RA , XXXXXXX CRP was within normal levels , Kidney functions good , no remarkable organ abnormalities , Infectious disease Dr. tested me for everything lymes disease ,etc, referred me to Rheumatologist , XXXXXXX still neg,twice, sed rate was 29, ds/dna came up positive, I am feeling better but some days I am so fatigued it is a labor to walk . Dr doesnt want to see me for three months . Am I one of those 3 percent people that are XXXXXXX negative and dsdna positive with lupus? . I have no rashes anywhere .;Just dont feel well, I have always been very healthy, Did have Rheumatic fever as a young child . I have also been diagnosed with osteoarthritis , L5 .and I have ibs, hbp, and high cholesterol which accounts for alot of back pain. which seems to get better with movement . I have a appt in a month with Rheumatologists but I am concerned about lupus should I get a second opinion, and a biopsy ? All my urine tests have come up normal.
Posted Mon, 12 Aug 2013 in Lupus
 
 
Answered by Dr. Shruti Rijhwani 46 minutes later
Hi !

Thank you for your query.

Dear Madam ,

Well going through your history there is not much convincing evidence for lupus but since your ds DNA has come positive if you want to get yourself further evaluated get an ENA profile done , anti Sm antigen and complement levels c3 and c4 tested .

Since all autoimmune diseases are an evolving process there cannot be any concrete evidence to rule out one . You dont have much symptoms related to CTD .

But still if you have a history of oral ulcers , hair fall , any abortions , photosensitivity there is point in getting further investigations .

One thing when all tests come negative is rule out Fibromyalgia which can be the cause behind all your problems.

You can always take a second opinion if your problems are bothering you .

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Had diverticulitis. Treated with antibiotics. Having chronic fatigue, fever and aching joints. What to do? 24 minutes later
In reply to your response I had the c3 139,andc4 was35.7, they did the other test you mentioned but it must have come out negative because it is not listed , and yes my hair is falling out at a excessive rate what is ena profile?

Current Medications
dicyclomine benicar symvastatin ibuprophen 800, librax
 
 
Answered by Dr. Shruti Rijhwani 33 minutes later
Dear madam ,

With only history of hair fall diagnosis of lupus cannot be made , it needs other symptoms also. Hair fall can be due to multiple reasons .

ENA profile tests for all extra nuclear antibodies so give an idea of complete autoimmune profile .

Did you consult your doctor for statin induced myopathy . Statins also lead to diffuse myalgias and bodyaches .

You can continue with your prescribed treatment.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Had diverticulitis. Treated with antibiotics. Having chronic fatigue, fever and aching joints. What to do? 1 hour later
Thank you I will do that you have been very helpful.
 
 
Answered by Dr. Shruti Rijhwani 56 minutes later
Dear Madam ,

Its a pleasure for me if I would have been of any help to you .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor